MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BARREL ABRADER,POWER-MINI, DISP,2.9; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BARREL ABRADER,POWER-MINI, DISP,2.9; SAW, POWERED, AND ACCESSORIES
Model Number ED72201520
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there were pieces of metal flying off of them while it was being used in a case.No patient injury was reported.All the pieces were removed from the patient.
 
Additional Manufacturer Narrative
One single (b)(4) disposable 2.9mm mini magnetic barrel abrader blade returned.These are sold as a box of six.This product is not intended to be or tested to be sold individually.The complaint stated: "it was reported that there were pieces of metal flying off of them while it was being used in a case.No patient injury was reported.All the pieces were removed from the patient." the shafts of the inner as well as the outer blades are bowed.They spin, but with resistance and drag.This condition is a symptom of excessive side loading.This is a small scale device which is not intended to have pressure applied.Per ifu: "excessive "side-loading" on the blade during use does not improve cutting performance, and in extreme cases may result in wear and degradation of the inner blade".It was also noted that the inner blade friction sleeves are out of location.There are light ding marks on the blade edges.No other abnormalities were reported for this manufacturing lot.No root cause related to the manufacture of the device was established.

Brand Name
BARREL ABRADER,POWER-MINI, DISP,2.9
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7783094
Report Number1219602-2018-01067
Device Sequence Number2336369
Product Code HAB
UDI-Device Identifier03596010656049
UDI-Public(01)03596010656049(17)191114(10)50631214
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2019
Device Model NumberED72201520
Device Catalogue NumberED72201520
Device Lot Number50631214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1